Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 5, 2019, 3:44 PM EDT for Erie County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 5, 2019, 4:09 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Cleveland radar (KCLE), 144 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS51 KCLE 051944
SVRCLE
PAC049-052030-
/O.NEW.KCLE.SV.W.0151.190805T1944Z-190805T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
344 PM EDT Mon Aug 5 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Erie County in northwestern Pennsylvania...
* Until 430 PM EDT.
* At 344 PM EDT, a severe thunderstorm was located near Albion, or 13
miles east of Conneaut, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Erie, Edinboro, Girard, Albion, Lake City, Cranesville, Platea,
McKean, Avonia and Middleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 8038 4199 8043 4210 8012 4185 8001
TIME...MOT...LOC 1944Z 245DEG 6KT 4193 8030
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
044
WWUS51 KCLE 052009
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
409 PM EDT Mon Aug 5 2019
PAC049-052018-
/O.CAN.KCLE.SV.W.0151.000000T0000Z-190805T2030Z/
Erie PA-
409 PM EDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ERIE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4185 8038 4199 8043 4210 8012 4185 8001
TIME...MOT...LOC 2008Z 245DEG 6KT 4195 8025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:20 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 5, 3:20 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 320 PM EDT Mon Aug 5 2019 .SYNOPSIS... Lake breeze will generate thunderstorms late this afternoon into the evening. Weak low pressure and its trough will move south across the area Tuesday. A stronger cold front will move southeast across the area Thursday. High pressure will build southeastward across the western Great Lakes over the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... The hills across the region have initiated the first convection southwest of Marion and in Ashland and Mahoning counties. Expect the trend of isolated convection near the terrain to continue into the evening. The lake breeze has also become active with the best chances of thunderstorms over Geauga, Portage and Ashtabula counties. Elsewhere along the boundary isolated convection is possible. Expect to see a couple stronger storms develop along the lake breeze late this afternoon with any outflow likely assisting in new development through sunset as it all drifts to the east southeast. All should decrease in coverage shortly after sunset and then our attention will shift to the approaching upper level trough and its associated pre-frontal trough. This trough axis along with any left over convective boundaries moving into the area from the central Great Lakes will generate thunderstorms on Tuesday. There may also be some impact of increased convergence along a lake boundary east of Cleveland into NW PA. This convergence may generate thunderstorms very close to the lake shore before drifting inland during the afternoon. The upper level trough will then keep things going into Tuesday night with the coverage only slightly decreasing Tuesday night. Guidance continues to go too cool across the region and have gone above it for highs this afternoon and again on Tuesday. Highs will be in the 80s on Tuesday. Lows tonight and Tuesday night will be in the 60s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... An upper level ridge will continue to be located over the southwestern U.S. and a trough across the eastern U.S. during the mid week time frame. A shortwave in the mid level flow will be moving across the eastern Great Lakes on Wednesday as well as a weak frontal boundary. Scattered showers and thunderstorms will be likely on Wednesday. Instability and shear will be very limited, but can't rule out an isolated strong storm. But, we will mainly see just general thunderstorms with locally heavy downpours and occasional lightning. We will see a brief break in rain chances Wednesday night into early on Thursday while we are in between systems. A slightly stronger shortwave will round the base of the upper level trough over the Great Lakes region late on Thursday. We will see a strong cold front move through Thursday afternoon and evening with another round of showers and thunderstorms. The region will be in a deeper northwest flow by Friday with a Canadian high building in across the Upper Midwest. Drier and slightly cooler air will be moving in for the end of the week. Due to colder air aloft because of the upper level trough overhead, the only areas we will have to watch is downwind of Lake Erie across the primary Snowbelt region for scattered lake clouds and a slight chance for a few lake effect rain showers for the end of the week. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... High pressure will be in control of the weather for Saturday. We still may see a slight chance for a few lake effect rain showers downwind of the lake in the Snowbelt regions as well as some lake effect clouds. Another weak frontal may try to move into the region late Sunday. Temperatures will be comfortable and just a touch below average for this time of year through the weekend. && .AVIATION /18Z Monday THROUGH Saturday/... Thunderstorms will continue to develop over the higher terrain and along a lake breeze boundary this afternoon into the evening. VFR conditions are expected away from the thunderstorms with scattered to broken ceilings around 5000 feet. Near and under the thunderstorms MVFR conditions are expected with brief IFR possible. Current thinking is that KCAK and KYNG may be the only places that need a couple hour window of thunder in the TAF. Will cover KCLE and KMFD with a vicinity thunder mention for a couple hours as well. The convection will end shortly after sunset as we await the outflow from thunderstorms over the central Great Lakes overnight. These likely will not arrive until early Tuesday morning then be enhanced by a surface trough late Tuesday morning into the afternoon. Winds will be southwest at most locations through the TAF period at 10 knots or less. However KCLE and KERI will be impacted by a lake breeze with northerly winds into the evening. Winds at these two locations will shift back to the south and southwest for the overnight hours. OUTLOOK...Non-VFR possible Tuesday afternoon through Thursday morning in showers and thunderstorms. && .MARINE... Lake breezes this afternoon will become more southwesterly late this evening and overnight 5 to 10 knots ahead of an advancing cold front. Southwest winds will increase 10 to 15 knots on Tuesday and Tuesday night. Winds will become somewhat variable on Wednesday with a weak front over the lake. Winds will become more westerly by Thursday morning 10 to 15 knots. A stronger cold front will move through on Thursday with west to west-northwest winds increasing 10 to 20 knots. We will have to watch for higher waves along the lakeshore as well close to Small Craft Advisory Thursday. High pressure builds in for the end of the week with light northerly winds 5 to 10 knots. Colder air aloft may trigger some lake effect showers across portions of the lake for the end of the week. There may be an isolated waterspout or two given the upper level setup. This will be something to watch later this week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Griffin LONG TERM...Griffin AVIATION...MM MARINE...Griffin
Hazardous weather outlook, Aug 5, 4:02 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 402 AM EDT Mon Aug 5 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 402 AM EDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-060815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 402 AM EDT Mon Aug 5 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.